Publications of Chuu-Lian Terng

  1. Natural vector bundles and natural differential operators, Amer. J. Math. 100 (1978) 775-828.
  2. (with R. S. Palais) Natural bundles have finite order, Top. 16 (1977), 271-277
  3. (with K. Tenenblat) A higher dimensional generalization of the Sine- Gordon equation and its B¨acklund transformation, Announcement in Bull. AMS 1 (1979), 589-593.
  4. (with S. S. Chern) An analogoue of B¨acklund’s theorem in affine geometry, Rocky Mount. J. Math. 10 (1980), 105-124.
  5. (with K. Tenenblat) B¨acklund’s theorem for n-dimensional submanifolds of R2n−1 , Ann. of Math. 111 (1980) 477-490.
  6. A higher dimension generalization of the Sine-Gordon equation and its soliton theory, Ann. of Math. 111 (1980) 491-510.
  7. (with C. K. Peng) The scalar curvature of minimal hypersurfaces in sphere, Math. Ann. 266 (1983), 105-113.
  8. (with C. K. Peng) Minimal hypersurfaces of spheres with constant scalar curvature, Ann. of Math. Study 103 (1983) edited by E. Bombieri, 177-198.
  9. Affine minimal surfaces, Seminar on minimal submanifolds, Ann. of Math. Stud. 103 (1983), 207-216
  10. B¨acklund transformation and its origin in differential geometry and Lie group, Proc. Sym. Diff. Geometry and Diff. equations, Shanghai- Hefei (1981), Sciences Press (1984), 413-440.
  11. (with W. Y. Hsiang & R. S. Palais) The topology and geometry of isoparametric submanifolds in Euclidean spaces, announcement Proc. Nat. Acad. Sci. USA (1985) 4863-4865.
  12. Isoparametric submanifolds and their Coxeter groups, J. Differential Geometry. 21(1985), 79-107.
  13. A convexity theorem for isoparametric submanifolds, Invent. Math. 112 (1986) 487-492.
  14. (with R. S. Palais) Reduction of variables for minimal submanifolds, Proceedings. Amer. Math. Soc. 98 (1986) 480-484.
  15. (with R. S. Palais) A general theory of canonical forms, Transaction, Amer. Math. Soc. 300 (1987) 771-789.
  16. Geometric Canonical Form, Contemporary Math. The Legacy of Sonya Kovalevskaya, AMS. vol 64 (1986) 133-151, with R. S. Palais.
  17. Some geometric development related to Kovalewski’s work, Contemporary Math. The Legacy of Sonya Kovalevskaya, AMS. vol 64 (1986) 195-205
  18. Submanifolds with flat normal bundles, Math. Ann. 277 (1987) 95-111.
  19. (with W. Y. Hsiang & R. S. Palais) The topology of isoparametric submanifolds in Euclidean spaces, J. of Diff. Geometry, 27 (1988), 423-460.
  20. (with Richard Palais) Critical point theory and Submanifold Geom- etry, Lecture notes in Mathematics, vol. 1353, Springer-Verlag, NY. 1988
  21. Proper Fredholm submanifolds of Hilbert space, J. of Diff. Geometry 29 (1989), 9-47.
  22. Variational completeness and infinite dimensional geometry, Proceedings of Leeds Conference, 1990, edited by Verstraelen and West, Geometry and Topology of Submanifolds, vol. III, World Scientific, Singapore, 279-293
  23. (with R. S. Palais) The life and mathematics of Shiing Shen Chern. Chern – a great geometer of the twentieth century, 18–62, Internat. Press, Hong Kong, 1992
  24. Convexity theorem for infinite dimensional isoparametric submanifolds, Invent. Math. 112, 9-22, 1993
    (25) Recent Progress in Submanifold Geometry, Proceedings of Symposia in Pure Mathematics, vol 54 (1993), Part I, 439-484
  25. Recent Progress in Submanifold Geometry, Proceedings of Symposia in Pure Mathematics, vol 54 (1993), Part I, 439-484
  26. (with C. King) Minimal submanifolds in path spaces, Global Anal- ysis in Modern Mathematics, edited by K. Uhlenbeck, Publish or Perish, 1993, p. 253-282
  27. with E. Heintze, R.S. Palais, G. Thorbergsson) Hyperpolar actions and k-flat homogeneous space, J. Reine Angew Math. 454 (1994) 163-179.
  28. Polar actions on Hilbert space, J. Geom. Anal. 5 (1995), 129-150
  29. with E. Heintze, R.S. Palais, G. Thorbergsson) Hyperpolar actions on Symmetric spaces, In ”Geometry, Topology, and Physics For Raoul Bott”, edited by S.T. Yau, International Press (1995) 214- 245
  30. (with G. Thorbergsson) Submanifold Geomtry in Symmetric spaces, J. Differential Geometry, 42 (1995) 665-718
  31. Solitons and Differential Geometry, J. Differential Geometry 45(1997) 407-44
  32. (with G. Thorbergsson) Taut immersions in a complete Riemannian manifold, Tight and Taut immersions , MSRI Publications 32(1997), 181-228
  33. (with K. Uhlenbeck) editor, Surveys in Differential Geometry, IV: Integrable Systems, A supplement to J. Differential Geometry
  34. (with K. Uhlenbeck) Poisson actions and scattering theory for integrable systems, Surveys in Differential Geometry, IV: Integrable Systems, A supplement to J. Differential Geometry, 4(1999), 315- 402
  35. (with K. Uhlenbeck) B¨acklund transformations and loop group actions, Comm. Pure Appl. Math. 53(2000) 1-75
  36. (with K. Uhlenbeck) Geometry of solitons, Notices of AMS, 47(2000), 17-25
  37. (with G. Thorbergsson) Completely integrable curve flows on Adjoint orbits, Result. Math. 40 (2001), 286–30
  38. (with M. Br¨uck, X. Du, J. Park) Submanifold geometry of real Grassmannian systems, Memoirs of the AMS, vol 155 (2002), 102 pp.
  39. (with K. Uhlenbeck) 1 + 1 wave maps into symmetric spaces, Comm. Anal. Geom. 12 (2004), 345-388
  40. (with E. Wang) Curve flats, exterior Differential systems, and conservation laws, Complex, Contact and Symmetric Manifolds, Progr. Math. 234 (2005), 235-254
  41. (with B. Dai) Periodic and homoclinic solutions of the modified 2 + 1 Chiral model, J. Math. Physics 46 (2005), 14 pp.
  42. Integrable systems, Geometry, and Topology, editor, AMS/IP Studies in Advanced Mathematics, 36 (2006), 256 pp.
  43. (with K. Uhlenbeck) Schr¨odinger flows on Grassmannians, Integrable systems, Geometry, and Topology, AMS/IP Stud. Adv. Math. 36 (2006), 235-256
  44. (with S. Kong, E. Wang) Associative cones and integrable systems, Chinese Annals of Mathematics 27 (2006), a special issue in memory of S. S. Chern, 153-168
  45. Applications of loop group factorization to geometric soliton equations, Proceedings of International Congress of Mathematicians, Madrid 2006, pp. 927-950
  46. (with B. Dai, K. Uhlenbeck) On the space-time monopole equations, Surveys in Differential geometry. Vol. X, 1–30, Surv. Differential. Geom., Int. Press, Somerville, MA, 2006
  47. (with B. Dai) B¨acklund transformations, Ward solitons, and unitons, J. Differential Geom. 75(2007), 57–108
  48. (with E. Wang) Transformations of flat Lagrangian immersions and Egoroff nets, Asian J. Math. 12 (2008), no. 1, 99--119.
  49. Geometries and symmetries of soliton equations and integrable elliptic systems, 401–488, Adv. Stud. Pure Math., 51, Math. Soc. Japan, Tokyo, 2008
  50. (with X. Liu) The mean curvature flow on isoparametric submanifolds, Duke Math. J. 147 (2009), no. 1, 157--179
  51. (with K. Uhlenbeck) The n × n KdV flows, ArXiv: nlin.SI/061100
  52. (with N. Donaldson) Conformally flat submanifolds in spheres and integrable systems, arXiv:0803.2754
  53. (with N. Donaldson) Isothermic submanifolds
  54. Soliton Hierarchies Constructed from Involutions, to appear in the Proceedings of ICCM at Hangzhou, 2007
  55. Geometry transformations and soliton equations, to appear in the Handbook on Geometric Analysis